Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 233, NWS Kansas City, MO

August 4, 2009Atchison County, Doniphan County, Kansas; Buchanan County, Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 4, 2009, 6:25 AM CDT for Atchison County, Doniphan County, Kansas; Buchanan County, Platte County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2009, 6:25 AM CDT (11:25 UTC)
Expired
Aug 4, 2009, 7:00 AM CDT
In force
35 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Atchison County, KS, Doniphan County, KS, Buchanan County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 106 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 1:10 AM CDTSevere Thunderstorm WatchSPC6 hr
Aug 4, 4:06 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 11.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3119 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1820 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 041125
SVREAX
KSC005-043-MOC021-165-041200-
/O.NEW.KEAX.SV.W.0233.090804T1125Z-090804T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 AM CDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ATCHISON COUNTY IN NORTHEAST KANSAS...
  SOUTHEASTERN DONIPHAN COUNTY IN NORTHEAST KANSAS...
  BUCHANAN COUNTY IN NORTHWEST MISSOURI...
  NORTHWESTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 700 AM CDT

* AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AS WELL AS 
TERMINAL DOPPLER RADAR NEAR KANSAS INTERNATIONAL AIRPORT INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM SAVANNAH TO WATHENA TO 7 MILES SOUTH OF TROY TO ATCHISON TO   
LANCASTER...AND MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ATCHISON AND WATHENA AROUND 630 AM CDT.
  ELWOOD...ST. JOSEPH AND RUSHVILLE AROUND 635 AM CDT.
  AGENCY AROUND 655 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE ST.
JOSEPH AIRPORT...DONIPHAN...LEWIS AND CLARK VILLAGE...DE KALB...BEAN
LAKE...FAUCETT AND IATAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3967 9507 3981 9496 3977 9465 3968 9467
      3958 9475 3941 9496 3941 9499 3957 9520
TIME...MOT...LOC 1124Z 293DEG 29KT 3998 9486 3982 9495
          3969 9506 3961 9518 3951 9529

$$

DUX
3 follow-up statements
000 
WWUS53 KEAX 041139
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 AM CDT TUE AUG 4 2009

KSC005-043-MOC021-165-041200-
/O.CON.KEAX.SV.W.0233.000000T0000Z-090804T1200Z/
DONIPHAN KS-ATCHISON KS-PLATTE MO-BUCHANAN MO-
639 AM CDT TUE AUG 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
NORTHWESTERN PLATTE...EASTERN ATCHISON AND SOUTHEASTERN DONIPHAN
COUNTIES UNTIL 700 AM CDT...

AT 638 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR AND KANSAS 
CITY INTERNATIONAL TERMINAL DOPPLAR RADAR CONTINUED TO INDICATE A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM ST. JOSEPH TO 6 MILES EAST OF RUSHVILLE TO ATCHISON...MOVING 
SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  AGENCY AROUND 655 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
BEAN LAKE...FAUCETT AND IATAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3967 9507 3981 9496 3977 9465 3968 9467
      3958 9475 3941 9496 3941 9499 3957 9520
TIME...MOT...LOC 1139Z 293DEG 29KT 3977 9484 3961 9491
          3951 9510

$$

DUX
000 
WWUS53 KEAX 041147
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
647 AM CDT TUE AUG 4 2009

KSC005-043-041156-
/O.CAN.KEAX.SV.W.0233.000000T0000Z-090804T1200Z/
DONIPHAN KS-ATCHISON KS-
647 AM CDT TUE AUG 4 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ATCHISON AND
SOUTHEASTERN DONIPHAN COUNTIES IS CANCELLED...

AT 645 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT 
OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3951 9499 3961 9493 3975 9480 3977 9466
      3977 9465 3968 9467 3958 9475 3944 9492
TIME...MOT...LOC 1146Z 295DEG 36KT 3972 9472 3956 9479
          3946 9498

$$

MOC021-165-041200-
/O.CON.KEAX.SV.W.0233.000000T0000Z-090804T1200Z/
PLATTE MO-BUCHANAN MO-
647 AM CDT TUE AUG 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN AND
NORTHWESTERN PLATTE COUNTIES UNTIL 700 AM CDT...

AT 645 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF AGENCY TO DEARBORN TO 6 MILES 
NORTHWEST OF WESTON...MOVING SOUTHEAST AT 40 MPH. WHILE THIS STORM 
HAS EXHIBITED WEAKENING TRENDS...BRIEF STRONG WINDS MAY REMAIN WELL 
BEHIND THE LEADING EDGE OF THE STORM.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
BUCHANAN AND NORTHWESTERN PLATTE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3951 9499 3961 9493 3975 9480 3977 9466
      3977 9465 3968 9467 3958 9475 3944 9492
TIME...MOT...LOC 1146Z 295DEG 36KT 3972 9472 3956 9479
          3946 9498

$$

DUX
000 
WWUS53 KEAX 041154
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 AM CDT TUE AUG 4 2009

MOC021-165-041204-
/O.EXP.KEAX.SV.W.0233.000000T0000Z-090804T1200Z/
PLATTE MO-BUCHANAN MO-
654 AM CDT TUE AUG 4 2009

...THE SEVERE THUNDERSTORM WARNING FOR BUCHANAN AND NORTHWESTERN
PLATTE COUNTIES WILL EXPIRE AT 700 AM CDT...

AT 654 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...WINDS UP TO 30 AND 40 MPH MAY STILL BE POSSIBLE THROUGH 
730 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3951 9499 3961 9493 3975 9480 3977 9466
      3977 9465 3968 9467 3958 9475 3944 9492
TIME...MOT...LOC 1154Z 295DEG 36KT 3969 9463 3953 9470
          3943 9489

$$

DUX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:45 AM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 4, 3:45 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 AM CDT TUE AUG 4 2009

.DISCUSSION...
BUSY MORNING WITH THE STORMS SO WILL KEEP THIS DISCUSSION ON THE
SHORT SIDE.

CURRENT CONVECTION IN NORTHWEST MISSOURI AND NORTHEAST KANSAS
COURTESY OF ISENTROPIC LIFT SHOWING UP BEST AROUND THE 316K LEVEL ON
THE NAM. STORMS IN NEBRASKA ASSOCIATED WITH A SHORT WAVE MOVING DOWN
IN THE NORTHWEST FLOW.  EXPECTING SOME FORM OF A MERGER BETWEEN
THESE TWO COMPLEXES TOWARD 12Z WITH THE SHORT WAVE THEN CONTINUING
TO MOVE THE CONVECTION TO THE EAST SOUTHEAST THIS MORNING. HOPING
THAT IN THE WAKE OF THIS CONVECTION WE WILL SEE SOME STABILIZATION
THIS AFTERNOON...SO WILL DOWNPLAY AFTERNOON POPS AND TARGET THEM FOR
AREAS WHERE MODELS ARE INDICATING THE CAPPING WILL BE THE WEAKEST.

SURFACE FRONT SHOULD PRESS SOUTH AFTER THE MORNING CONVECTION MOVES
THROUGH WITH A WEAK SURFACE WAVE ALSO EXPECTED ON THIS FRONT. THUS
TEMPERATURES TODAY WILL BE A BIT TRICKY...BUT WILL TREND TOWARD THE
SLIGHTLY COOLER NAM.

THEN FOR TONIGHT...WITH SURFACE BOUNDARY LIKELY TO BE JUST SOUTH OF
THE FORECAST AREA...MODELS ARE SHOWING THE BETTER ISENTROPIC LIFT TO
BE AIMED MORE INTO THE SOUTHERN PART OF THE FORECAST AREA. WILL KEEP
SOME CHANCE POPS FOR OVERNIGHT TO COVER THIS POSSIBILITY...BUT ALSO
KEEP SLIGHT CHANCE POPS GOING MUCH FURTHER NORTH DUE TO THE
UNCERTAINTY IN THIS FORECAST DUE TO THE POTENTIAL A WAVE IN THE
NORTHWEST FLOW APPROACHING FROM NEBRASKA TOWARD 12Z. WITH THE
POTENTIAL OF THIS SHORT WAVE MOVING ACROSS THE FORECAST AREA
WEDNESDAY MORNING...WILL RAISE POPS INTO THE CHANCE CATEGORY DURING
THE DAYTIME.

WEDNESDAY NIGHT COULD BE ANOTHER REPEAT OF STORMS WITH THE AREA ON
THE PERIPHERY OF THE UPPER RIDGE THAT WILL BE MOVING INTO THE TEXAS
PANHANDLE. WEAK RIDGE RUNNING WAVES WILL KEEP THE POTENTIAL OF
STORMS IN THE FORECAST AREA UNTIL THIS RIDGE BUILD STRONGER GOING
INTO FRIDAY. WITH THIS STRENGTHENING UPPER RIDGE...THE HEAT WILL
RETURN AS WELL. LONGER TERM PART OF THE CURRENT FORECAST HAS THIS
WELL DEPICTED SO NO MAJOR CHANGES MADE AFTER THURSDAY.

PC

&&

.AVIATION...
/1148 PM CDT MON AUG 3 2009/
FOR THE 06Z TAFS...A WEAK FRONT LOCATED NR KSTJ WL SAG SLOWLY SOUTH
THROUGH THE TERMINALS DURING THE MORNING HOURS. ALONG AND NORTH OF
THE BOUNDARY...A FEW THUNDERSTORMS MAY DEVELOP TONIGHT DUE TO
ISENTROPIC LIFT. AREAL COVERAGE IS EXPECTED TO BE LIMITED. THEREFORE
WILL ONLY MENTION VCTS. ANOTHER CONCERN IS THE LARGE AREA OF
CONVECTION IN NRN NEB. IT IS UNCLEAR WHETHER THE AREA OF STORMS WILL
SURVIVE BEFORE MAKING IT INTO THE TERMINALS AFT DAYBREAK.
OTHERWISE...THE FRONT WILL LIKELY NOT TRIGGER ANY THUNDERSTORMS IN
THE AFTN DUE TO THE INCREASING CAP.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Aug 4, 5:59 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 AM CDT TUE AUG 4 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
559 AM CDT TUE AUG 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS THIS MORNING WILL BE AFFECTING THE NORTHERN HALF OF
MISSOURI....MAINLY NORTH OF INTERSTATE 70. THESE STORMS WILL HAVE
THE POTENTIAL OF PRODUCING STRONG WINDS...SOME WHICH MAY PRODUCE
GUSTS TO NEAR 60 MPH. SOME HAIL MAY BE IN THE PENNY TO NICKEL
RANGE...WITH ONE INCH HAIL NOT OUT OF THE QUESTION. ABUNDANT
LIGHTNING WILL ALSO BE OCCURRING WITH THE STORMS WHICH COULD CAUSE
POWER OUTAGES. HEAVY RAINFALL...ESPECIALLY IN AREAS THAT SEE
REPEATED ROUNDS OF THUNDERSTORMS...MAY CAUSE SOME FLOODING ISSUES.

THE STORMS SHOULD BE EXITING THE REGION BY LATE MORNING...THEN THERE
WILL JUST BE A SLIGHT CHANCE OF MORE STORMS DEVELOPING THIS AFTERNOON
AND EVENING. IF THEY DO OCCUR...THEY WOULD HAVE THE POTENTIAL OF
PRODUCING SEVERE WEATHER...AGAIN WITH DAMAGING WINDS AND HAIL.

OVERNIGHT...A FRONTAL BOUNDARY SHOULD STALL JUST SOUTH OF THE
OUTLOOK AREA...ACROSS THE NORTHERN PORTIONS OF THE OZARKS. THERE WILL
BE A CHANCE OF STORMS IN THE VICINITY OF THIS FRONT. WIND AND HAIL
MAY OCCUR WITH THESE LATE NIGHT STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...MORE THUNDERSTORMS WILL BE POSSIBLE AS A STORM COMPLEX
MOVES SOUTHEAST OUT OF NEBRASKA. THESE STORMS WOULD HAVE TO THE
POTENTIAL OF PRODUCING DAMAGING WINDS AND HAIL. THE ADDITIONAL RAIN
POSSIBLY OCCURRING IN AREAS THAT RECEIVED HEAVIER RAINFALL ON
TUESDAY...MAY CAUSE FLOODING PROBLEMS.

WEDNESDAY NIGHT...STORMS MAY STILL BE ONGOING IN THE EVENING...THEN
EXIT THE AREA OVERNIGHT. ON THURSDAY AS THE FRONT LIFTS NORTH AS A
WARM FRONT...MORE THUNDERSTORMS MAY OCCUR...MAINLY IN NORTHERN
MISSOURI. THIS WARM FRONT WILL BE THE LEADING EDGE OF MUCH WARMER AIR
SURGING BACK INTO THE AREA FOR FRIDAY AND THE WEEKEND...WITH
TEMPERATURES WELL INTO THE 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ACROSS NORTHERN
MISSOURI...AND MAY ALSO BE NEEDED THIS AFTERNOON AND EVENING IF MORE
THUNDERSTORMS CAN REDEVELOP. OVERNIGHT...SPOTTER ACTIVATION MAY BE
NEEDED IN AREAS SOUTH OF INTERSTATE 70. ON WEDNESDAY...SPOTTER
ACTIVATION MAY AGAIN BE NEEDED. ALSO REPORTS OF FLOODING ARE REQUESTED.

PC

In the hours before

Special weather statement, Aug 4, 5:10 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
510 AM CDT TUE AUG 4 2009

MOZ001-011-041045-
ATCHISON-HOLT-
510 AM CDT TUE AUG 4 2009

...SIGNIFICANT WEATHER ALERT FOR ATCHISON AND NORTHWESTERN HOLT
COUNTIES UNTIL 545 AM CDT...

AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF NEBRASKA CITY TO 10 MILES WEST OF NEBRASKA CITY TO 10 MILES
SOUTHWEST OF NEBRASKA CITY TO 11 MILES NORTHWEST OF AUBURN TO 12
MILES WEST OF AUBURN TO 20 MILES SOUTHWEST OF AUBURN...MOVING EAST AT
55 MPH.

WINDS BETWEEN 40 AND 50 MPH...PENNY SIZE HAIL...ALONG WITH FREQUENT
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  ROCKPORT AROUND 540 AM CDT.
  TARKIO AND FAIRFAX AROUND 545 AM CDT.

THE TOWNS OF WATSON...PHELPS CITY...WESTBORO AND CORNING ARE ALSO IN
THE PATH OF THESE STORMS.

LAT...LON 4058 9522 4048 9522 4047 9518 4034 9520
      4020 9531 4020 9547 4023 9548 4030 9558
      4031 9565 4035 9562 4048 9570 4056 9567
      4053 9568 4052 9569 4053 9575 4054 9577
      4059 9577

DUX
Local storm report, Aug 4, 5:15 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
515 AM CDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     TSTM WND DMG     TRENTON                 40.08N 93.60W
08/04/2009                   GRUNDY             MO   TRAINED SPOTTER

            8-12 INCH DIAMETER TREE LIMB BLOWN DOWN AT 9TH AND
            HARRIS.

&&

MELL
Special weather statement, Aug 4, 5:33 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 AM CDT TUE AUG 4 2009

MOZ007-008-016-041115-
PUTNAM-SCHUYLER-SULLIVAN-
533 AM CDT TUE AUG 4 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN PUTNAM...NORTHEASTERN
SULLIVAN AND SCHUYLER COUNTIES UNTIL 615 AM CDT...

AT 532 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNIONVILLE...MOVING EAST AT 30 MPH.

SMALL HAIL...WINDS BETWEEN 40 AND 50 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LAT...LON 4035 9237 4034 9258 4034 9286 4032 9287
      4030 9312 4055 9313 4060 9272 4060 9236

DUX
Local storm report, Aug 4, 5:47 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
547 AM CDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 AM     TSTM WND DMG     GILMAN CITY             40.14N 93.87W
08/04/2009                   HARRISON           MO   BROADCAST MEDIA

            PART OF A METAL ROOF TORN OFF. TWO INCH DIAMETER FLAG
            POLE BENT IN HALF. RELAYED BY LOCAL MEDIA. TIME
            ESTIAMTED.

&&

21
Local storm report, Aug 4, 5:50 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 AM CDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 AM     TSTM WND DMG     GILMAN CITY             40.14N 93.87W
08/04/2009                   HARRISON           MO   BROADCAST MEDIA

            PART OF A METAL ROOF TORN OFF. TWO INCH DIAMETER FLAG
            POLE BENT IN HALF. RELAYED BY LOCAL MEDIA. TIME
            ESTIMATED.

&&

21
Local storm report, Aug 4, 6:17 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
617 AM CDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             4 WSW HOPKINS           40.53N 94.89W
08/04/2009  M0.75 INCH       NODAWAY            MO   PUBLIC

            COCORAHS REPORT

&&

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 5:58 AM CDTSevere Thunderstorm WarningEAXDoniphan47 min
Aug 4, 6:14 AM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan31 min
Aug 4, 6:34 AM CDTSpecial Weather StatementEAXLeavenworth26 min
Aug 4, 6:51 AM CDTSpecial Weather StatementEAXJohnson, Wyandotte24 min
Aug 4, 1:22 AM CDTSpecial Weather StatementEAXNodaway23 min
Aug 4, 1:44 AM CDTSpecial Weather StatementEAXNodaway31 min
Aug 4, 1:52 AM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway23 min
Aug 4, 2:10 AM CDTAreal Flood AdvisoryEAXAtchison, Nodaway, Worth4 hr
Aug 4, 2:15 AM CDTSpecial Weather StatementEAXNodaway30 min
Aug 4, 2:46 AM CDTSpecial Weather StatementEAXGentry, Nodaway, Worth29 min
Aug 4, 3:03 AM CDTSevere Thunderstorm WarningEAXGentry, Nodaway, Worth27 min
Aug 4, 3:16 AM CDTSpecial Weather StatementEAXAndrew, Holt29 min
Aug 4, 3:17 AM CDTSpecial Weather StatementEAXAtchison28 min
Aug 4, 3:21 AM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb, Gentry, Harrison24 min
Aug 4, 3:55 AM CDTSpecial Weather StatementEAXCaldwell, Daviess, DeKalb, Grundy, Mercer35 min
Aug 4, 4:10 AM CDTFlash Flood WarningEAXAtchison, Nodaway5 hr
Aug 4, 4:25 AM CDTSevere Thunderstorm WarningEAXChariton, Daviess, Grundy, Linn, Livingston, Mercer and 1 more33 min
Aug 4, 4:37 AM CDTSpecial Weather StatementEAXMercer38 min
Aug 4, 4:55 AM CDTAreal Flood AdvisoryEAXAndrew, Daviess, DeKalb, Gentry, Holt, Nodaway4 hr
Aug 4, 5:02 AM CDTSpecial Weather StatementEAXChariton, Howard, Macon, Randolph, Saline43 min
Aug 4, 5:10 AM CDTSpecial Weather StatementEAXAtchison35 min
Aug 4, 5:28 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway47 min
Aug 4, 5:33 AM CDTSpecial Weather StatementEAXPutnam, Schuyler42 min
Aug 4, 6:44 AM CDTSpecial Weather StatementEAXPlatte31 min
Aug 4, 7:10 AM CDTSpecial Weather StatementEAXCass50 min
Aug 4, 7:22 AM CDTSpecial Weather StatementEAXJohnson38 min
Aug 4, 7:30 AM CDTSpecial Weather StatementEAXBates, Henry30 min
Aug 4, 7:40 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson50 min
Aug 4, 8:02 AM CDTSpecial Weather StatementEAXPettis43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.